CSN Login
Members Online: 6

Long term effects of chemo

Marilyn2005
Posts: 2
Joined: Feb 2005

I have been through with chem for almost five years and have been on tomoxifin. My hair has never returned to any thing near normal. I would appreciate any information you could share

prayerangel
Posts: 150
Joined: Jun 2002

I have been on Tamoxifen for 2.5 yrs. My hair is terrible too. Firstly, my hair grew back 1/2 the thickness that is used to be, and 2 shades darker brown. I have been losing my hair quite a bit. My oncologist says it is not the Tamoxifen. I am also on Effexor to counteract the terrible hot flashes and mood swings from the Tamox. Anyway, I used to have luxurious thick med. brown hair, now I have very thin, no body, perfectly straight, dark brown hair. It bothered me for a few months, but I am a Christian, and accept the body God has given me, hair and all. I let it go, and am just happy to be alive. How is your hair doing? Are you also on Effexor?

britchick356
Posts: 45
Joined: Jan 2001

Tamoxifen is not the best drug on the market for everybody now. My eye doctor said that tamoxifen causes cataracts.You can bet that the rest of the medical community knows the side effects of most of these drugs, too. Afterall, it's money in their pockets. When I took chemo, I made it plain that I was a "Quality of Life" person, and wanted the side effects of the drugs I was being given discussed with me. No one did.I changed oncologists because I wanted to be informed and was not. I learned more from WebMd and this site than any doctor ever told me.

barbstow
Posts: 3
Joined: Nov 2005

I had taxol. last treatment was in may. my hair is growing back curly - it was always straight. I would rather not have hair than be almost a total cripple. I can't walk without braces and a walker, I can't use my fingers well either - break dishes - can't cook. I cant drive and have to find someone to take me to dr. office. One dr. (oncologist) said if takes time to go away. The neurologist told me last visit it was not curable. I don't have much pain.

brmanning
Posts: 3
Joined: Jul 2007

I had breast cancer in 2000. I took four rounds of adriamycin and four rounds of taxol. I took tomoxofin for 5 years and femara for almost 2 years. I have recently been diagnosed with cardiac myopathy. My heart is functioning only at 35 to 40%. the cardiologist said that this was caused by chemotherapy. Boy was I surprised. Be careful and check out all medications

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network